Hail, Texas
- When
- May 5, 6:26 PM CST
- Where
- Texas County, 0.89 mi SW of (Guy)guymon Muni Arp
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.670, -101.510
Hail estimated to be the size of quarters fell two miles southwest of Guymon.
An upper level trough continued to move eastward toward the area today. After a significant round of rain with locally 2-3 inches overnight, instability developed during the afternoon and thunderstorms formed.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
An upper level trough continued to move eastward toward the area today. After a significant round of rain with locally 2-3 inches overnight, instability developed during the afternoon and thunderstorms formed. A line of thunderstorms organized across western portions of the Texas Panhandle by late afternoon with additional thunderstorm development across the Oklahoma Panhandle through early evening.
Several reports of pea to dime size hail were received in and around Guymon. One report was received of quarter size hail two miles southwest of Guymon.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at May 5, 5:35 PM CST, 51 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 635 PM CDT TUE MAY 5 2015 .AVIATION... 00Z TAF CYCLE CONVECTION ASSOCIATED WITH AN UPPER LOW MOVING NORTH AND EAST OUT OF THE SOUTHWESTERN STATES WILL MOVE THROUGH THE THREE TAF SITES BETWEEN 00Z AND 03Z WEDNESDAY. MVFR CONDITIONS EXPECTED IN AND NEAR THE CONVECTION. WINDS IN AND NEAR THE CONVECTION MAY BE 25 TO 35 KNOTS WITH HIGHER GUSTS...ESPECIALLY AT THE AMARILLO TAF SITE. SOUTH AND SOUTHWEST WINDS 10 TO 20 KNOTS WILL INCREASE TO AROUND 20 TO 30 KNOTS WITH HIGHER GUSTS AFTER 14Z TO 15Z WEDNESDAY. VFR CONDITIONS ARE EXPECTED OUTSIDE OF THE CONVECTION THROUGH 00Z THURSDAY. SCHNEIDER && .PREV DISCUSSION... /ISSUED 322 PM CDT TUE MAY 5 2015/ DISCUSSION... CLOSED UPPER LOW LIFTING NORTHEAST OUT OF THE SOUTHWESTERN STATES INTO THE CENTRAL ROCKIES BY TONIGHT. THIS CLOSED UPPER LOW WEAKENS INTO AN OPEN WAVE AS IT TRACKS NORTH AND EAST INTO THE NORTHERN AND CENTRAL PLAINS STATES WEDNESDAY. STALLED FRONTAL BOUNDARY ACROSS SOUTHEASTERN COLORADO INTO THE CENTRAL PLAINS STATES WITH A SURFACE LOW ON THE FRONT OVER SOUTHEASTERN COLORADO AND NORTHEAST NEW MEXICO. SURFACE TROUGH OR PSEUDO-DRYLINE EXTENDS SOUTHWEST OF THE SURFACE LOW ACROSS EASTERN NEW MEXICO. AS THE SURFACE LOW TRACKS INTO WESTERN KANSAS WEDNESDAY... THE SURFACE TROUGH/DRYLINE WILL MIX EAST ACROSS THE PANHANDLES TO NEAR THE CAPROCK BY WEDNESDAY AFTERNOON. THE SURFACE LOW DEEPENS WEDNESDAY ALLOWING FOR THE SURFACE PRESSURE GRADIENT TO TIGHTEN UP AND STRENGTHENING OF THE SOUTH AND SOUTHWESTERLY WINDS. AS A COLD FRONT DROPS SOUTHEAST OUT OF THE ROCKIES WEDNESDAY NIGHT AND THURSDAY...THE TROUGH/DRYLINE WILL RETREAT BACK TO THE WEST AS A VIGOROUS CLOSED UPPER LOW APPROACHES THE FORECAST AREA FROM THE GREAT BASIN REGION AND CALIFORNIA THURSDAY AND FRIDAY. COLD FRONT PUSHES SOUTHEAST INTO THE PANHANDLES THURSDAY NIGHT AND FRIDAY BRINGING INCREASING CHANCES FOR CONVECTION BY THE END OF THE WEEK INTO SATURDAY AND SATURDAY NIGHT. THIS COLD FRONT STALLS OVER THE FORECAST AREA FRIDAY AND SATURDAY WITH THE CLOSED UPPER LOW TRACKING ACROSS THE FOUR CORNERS REGION...SOUTHWESTERN STATES AND SOUTHERN ROCKIES SATURDAY. THE CLOSED UPPER LOW MOVES NORTH AND EAST OUT OF THE SOUTHERN ROCKIES SATURDAY AND INTO THE CENTRAL PLAINS STATES SUNDAY. DRIER CONDITIONS EXPECTED LATE IN THE WEEKEND. SCHNEIDER && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 11/15
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 303 PM CDT TUE MAY 5 2015 OKZ001>003-TXZ001>020-061100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 303 PM CDT TUE MAY 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. THUNDERSTORMS ARE EXPECTED ACROSS THE PANHANDLES. SOME OF THE STORMS MAY BECOME SEVERE THROUGH THIS EVENING WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. HEAVY RAINS ARE ALSO EXPECTED...WHICH COULD LEAD TO LOCALIZED AREAS OF FLOODING OR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORM CHANCES WILL CONTINUE WEDNESDAY AFTERNOON THROUGH SATURDAY NIGHT... MAINLY ACROSS EASTERN SECTIONS OF THE PANHANDLES. STRONG AND SEVERE THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON AND THURSDAY. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN HAZARDS. HEAVY RAINS MAY ALSO LEAD TO LOCALIZED FLOODING OR FLASH FLOODING...PARTICULARLY ON THURSDAY AND THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING...AND THEN AGAIN WEDNESDAY AND THURSDAY. SCHNEIDER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 641 PM CDT TUE MAY 5 2015 TXZ002-003-007-008-012-013-017-018-060045- ARMSTRONG TX-CARSON TX-HANSFORD TX-HUTCHINSON TX-MOORE TX-POTTER TX-RANDALL TX-SHERMAN TX- 641 PM CDT TUE MAY 5 2015 ...SIGNIFICANT WEATHER ADVISORY FOR ARMSTRONG...CARSON...EASTERN SHERMAN...RANDALL...EASTERN POTTER...EASTERN MOORE...HUTCHINSON AND HANSFORD COUNTIES UNTIL 745 PM CDT... AT 639 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF TEXHOMA TO 9 MILES NORTHEAST OF HAPPY...MOVING EAST AT 25 MPH. HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THESE STORMS. * LOCATIONS IMPACTED INCLUDE... CLAUDE... CANYON... PANHANDLE... AMARILLO... BORGER... SPEARMAN... WAYSIDE... WASHBURN... GOODNIGHT... PALO DURO CANYON... LAKE TANGLEWOOD... WHITE DEER... SKELLYTOWN... GROOM... SUNRAY... MASTERSON... LAKE MEREDITH... FOUR WAY... GUSTY WINDS WITH THESE STORMS WILL OCCUR WELL AHEAD OF ANY RAIN OR LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. LAT...LON 3475 10200 3650 10195 3650 10108 3474 10110 TIME...MOT...LOC 2340Z 272DEG 23KT 3643 10168 3483 10174 NF
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
649 PM CDT TUE MAY 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM TSTM WND GST 6 ENE AMARILLO 35.22N 101.72W
05/05/2015 M65 MPH POTTER TX ASOS
&&
EVENT NUMBER AMA1500416
LGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
706 PM CDT TUE MAY 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND GST 2 WNW CANYON 34.99N 101.95W
05/05/2015 E60 MPH RANDALL TX NWS EMPLOYEE
&&
EVENT NUMBER AMA1500417
KJSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
711 PM CDT TUE MAY 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 PM TSTM WND GST 3 E BUSHLAND 35.19N 102.01W
05/05/2015 M60 MPH POTTER TX BROADCAST MEDIA
SCHOOLNET SITE AT OASIS RV RESORT.
&&
EVENT NUMBER AMA1500418
LGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
720 PM CDT TUE MAY 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0706 PM TSTM WND GST TIMBERCREEK CANYON 35.05N 101.82W
05/05/2015 E60 MPH RANDALL TX PUBLIC
&&
EVENT NUMBER AMA1500419
KJSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 725 PM CDT TUE MAY 5 2015 OKZ002-060100- TEXAS OK- 725 PM CDT TUE MAY 5 2015 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN TEXAS COUNTY UNTIL 800 PM CDT... AT 722 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTH OF HOUGH TO 9 MILES SOUTHEAST OF GOODWELL...MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. * LOCATIONS IMPACTED INCLUDE... GUYMON... TYRONE... OPTIMA... HOUGH... HOOKER... HARDESTY... BAKER... ADAMS... THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3650 10096 3650 10160 3700 10160 3700 10095 TIME...MOT...LOC 0025Z 252DEG 23KT 3702 10150 3653 10147 NF
The Amarillo radar (KAMA), 161 km away, was scanning. The volume nearest the first event began at 00:27 UTC.
1 hail. Local standard time, as filed.
Hail estimated to be the size of quarters fell two miles southwest of Guymon.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2015Every state in 2015This day in weather historyWarnings in Oklahoma, May 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 565768.